MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735665
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Application Program Problem (2880); Connection Problem (2900); Device Sensing Problem (2917); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: the device was evaluated in the field.The monitor, monitor power cable, power over ethernet (poe) injector, and poe power cable were all replaced.Self test showed all green connected statuses.The system was functioning as intended.B01 is applicable.C0201 applies to the monitor power cable and poe power cable that were replaced.C13 applies to the monitor that was replaced.C0207 applies to the poe injector that was replaced.D1501 reflects our current understanding of the cause of the issue.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735843, lot #: - product id: 9735767, lot #: - medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that after a manufacturer representative (rep) installed the camera to address the localizer faulted complaint in a different case, a slightly different issue occurred.The system kept alternating between "localizer not connected" and normal tracking in the clinical app.While alternating, the lights on the camera switched between solid green and no lights.It was noted that when the rep arrived on site, the poe ethernet cable that had an issue in another case had already been replaced.When the rep called to troubleshoot the issue, the system had stopped alternating and was solidly on "localizer not connected." there were no lights on the camera.The rep opened up the back of the camera cart and noticed that the power over ethernet (poe) light was red.Given that the ethernet cable had recently been replaced in a different case, technical services (ts) suspected that perhaps the ethernet cable was kinked or pinched in a very delicate way.With a spare ethernet cable, rep pulled out the chassis of the camera cart and plugged the new camera directly into the poe.However, the red light still persisted.Ts had rep reboot the system.Upon reboot, the camera produced a single beep, instead of the usual two.Once fully booted, the poe light was off.Additionally, the camera lights were off.At that time, rep noticed that the camera cart monitor was black.The rep did another reboot and noted that the splash screen did not appear during boot, nor did it say anything like no video detected or no sync.Suspecting a power issue, ts had rep power down the system and reseat the v4 and v5 cables into the uninterruptible power supply (ups), where the poe and monitor receive power.The issue did not resolve upon boot.The rep confirmed all lights were illuminated as expected on ups.Another navigation system was available at the time of call.Ts had rep install the newly shipped camera onto the known working navigation system.The camera turned on as expected with a green light, confirming issue was not related to camera.Ts had rep unplug all power sources from the back of the ups except for v5 (monitor), power button, and power in from cart to cart.The rep powered on system via camera cart button.Monitor issue persisted, with no splash screen or signs of life.Main cart booted as expected.The rep unplugged v5 and plugged in v4 (poe).All other power connections remained unplugged.Upon boot, poe displayed a flashing red light.The red light appeared roughly every 12-15 seconds and faded out over the course of a few seconds.Camera beeped once during boot, but did not display any lights.A photo was provided of the poe power connection.It did not appear to be shredded or disconnected from the chassis being pulled out.Ts was suspecting a short of some kind and was prepared to send ups, poe and poe power cable.Unsure about the monitor, ts had rep remove the monitor off the system.The known working camera cart had its monitor removed.The bad monitor was attached to the known working camera cart.Only the power connection was plugged in.Upon boot, the monitor only displayed a black screen, and identical situation when it was plugged in on the problem camera cart.The rep put all components back with their original systems.However, on the known working camera cart, the known working monitor displayed a black screen upon boot.Additionally, the camera on the known working cart did not illuminate any lights.In the clinical application, the known working system displayed "localizer not connected." in summary, both systems had identical issues: localizer not connected, black screen on camera cart, and no lights on camera.The issues with the second system are documented in another case.Ts advised rep to stop working with the system and planned on sending a camera cart monitor, monitor power cable, ups, poe, poe power cable and poe ethernet cable to camera for both systems.Ts advised the rep to replace every component before turning the system on to address the short.There was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the power-over-ethernet (poe) power cable was returned to the manufacturer and evaluated.No issues were detected with returned poe power cable.A continuity test was performed and there were no shorts or opens detected.Codes b01 and c19 are applicable to this analysis.Upon further review, the code d02 is more applicable to the event than d1501, which was previously reported.H3 and h6 updated.Annex d code corrected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25128329
Report Number1723170-2026-00726
Device Sequence Number13435446
Product Code HAW
UDI-Device Identifier00763000272739
UDI-Public(01)00763000272739(11)210125
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735665
Device Catalogue Number9735665
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer05/08/2026
05/18/2026
Initial Report FDA Received Date05/08/2026
Supplement Report FDA Received Date06/03/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown